Cutaneous Fixed Drug Eruption to Fluconazole
August 2010 | Volume 9 | Issue 8 | Case Reports | 1025 | Copyright © August 2010
Hobart W. Walling MD PhD and Brian L. Swick MD
Fixed drug eruption (FDE) is an uncommon medication-induced cutaneous reaction. A case of fluconazole-induced FDE is described.
A 64-year-old woman presented with eight ovoid hyperpigmented patches on the arms, palm and lower leg that had recurred multiple times at the identical sites at seemingly random intervals over the prior six months. The clinicopathologic diagnosis strongly favored FDE, though the culprit medication remained elusive. Further evaluation and oral rechallenge confirmed the diagnosis of FDE
to fluconazole. The patient had not related the eruption to this medication due to the short courses of therapy and prior use without incident. FDE to fluconazole has only been rarely reported in the literature. The presentation and evaluation of FDE is reviewed.